Alert archive / Oklahoma / River Flood Advisories in 2021

River Flood Advisory 67, NWS Norman, OK

July 1, 20214 counties in Oklahoma

NWS Norman, OK issued this river flood advisory at Jul 1, 2021, 8:47 AM CDT for 4 counties in Oklahoma. It was in force for 37 hr.

The area

The outline as issued.

The facts

Issued
Jul 1, 2021, 8:47 AM CDT (13:47 UTC)
Expired
Jul 2, 2021, 10:04 PM CDT
In force
37 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Blaine County, OK, Caddo County, OK, Canadian County, OK, Custer County, OK

The radar

The Norman radar (KTLX), 102 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Canadian River near Bridgeport (BRIO2).

Action stage
12 ft
Minor stage
14 ft
Moderate stage
16 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07228500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

473 
WGUS84 KOUN 011347
FLSOUN

Flood Advisory
National Weather Service Norman OK
847 AM CDT Thu Jul 1 2021

...The National Weather Service in Norman has issued a Flood 
Advisory for the following rivers in Oklahoma...

  Canadian River near Bridgeport affecting Caddo, Blaine, Custer 
  and Canadian Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC011-015-017-039-020200-
/O.NEW.KOUN.FL.Y.0067.210701T1347Z-000000T0000Z/
/BRIO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
847 AM CDT Thu Jul 1 2021

The National Weather Service in Norman has issued a

* Flood Advisory for
  the Canadian River near Bridgeport.
* From this morning until further notice.
* At 7:30 AM CDT Thursday the stage was 12.0 feet.
* Action stage is 12.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The Canadian River will rise to 13.6 feet tomorrow 
  evening. It will then remain at or above action stage, but below 
  flood stage, into Monday with several small rises and falls 
  possible during that time.
* Impact...At 14.0 feet, Flooding affects croplands... pastures... 
  and oil wells near the river. Low-lying bottomlands near the river 
  may be cut off from easy access by high water in side channels. 
  Sand dredging operations are affected. Upstream points in southern 
  Blaine County experience flooding before the areas near Bridgeport 
  in northern Caddo County. Downstream points in southwestern 
  Canadian County are affected hours later.


&&

LAT...LON 3565 9863 3589 9863 3559 9832 3544 9793
      3526 9793 3547 9847

$$

Maxwell
6 follow-up statements
626 
WGUS84 KOUN 011941
FLSOUN

Flood Advisory
National Weather Service Norman OK
241 PM CDT Thu Jul 1 2021

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  Canadian River near Bridgeport affecting Caddo, Blaine, Custer 
  and Canadian Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC011-015-017-039-020745-
/O.CON.KOUN.FL.Y.0067.000000T0000Z-000000T0000Z/
/BRIO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
241 PM CDT Thu Jul 1 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Canadian River near Bridgeport.
* Until further notice.
* At 1:30 PM CDT Thursday the stage was 12.0 feet.
* Action stage is 12.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The Canadian River will rise to 12.9 feet tomorrow 
  morning. It will remain above action stage and below flood stage 
  through Monday evening.
* Impact...At 13.0 feet, Some brief flooding may occur over 
  croplands and pastures near the river in southern Blaine...
   northern Caddo... and southwestern Canadian counties. Low-lying 
  bottomlands near the river may be cut off from easy access by high 
  water in side channels.


&&

LAT...LON 3565 9863 3589 9863 3559 9832 3544 9793
      3526 9793 3547 9847

$$

Maxwell
267 
WGUS84 KOUN 020139
FLSOUN

Flood Advisory
National Weather Service Norman OK
839 PM CDT Thu Jul 1 2021

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  Canadian River near Bridgeport affecting Caddo, Blaine, Custer 
  and Canadian Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC011-015-017-039-021345-
/O.CON.KOUN.FL.Y.0067.000000T0000Z-000000T0000Z/
/BRIO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
839 PM CDT Thu Jul 1 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Canadian River near Bridgeport.
* Until further notice.
* At 7:30 PM CDT Thursday the stage was 12.2 feet.
* Action stage is 12.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The Canadian River will rise to 13.2 feet tomorrow 
  morning, then begin falling.
* Impact...At 13.0 feet, Some brief flooding may occur over 
  croplands and pastures near the river in southern Blaine...
   northern Caddo... and southwestern Canadian counties. Low-lying 
  bottomlands near the river may be cut off from easy access by high 
  water in side channels.


&&

LAT...LON 3565 9863 3589 9863 3559 9832 3544 9793
      3526 9793 3547 9847

$$

JP
254 
WGUS84 KOUN 020732
FLSOUN

Flood Advisory
National Weather Service Norman OK
232 AM CDT Fri Jul 2 2021

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  Canadian River near Bridgeport affecting Caddo, Blaine, Custer 
  and Canadian Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC011-015-017-039-021945-
/O.CON.KOUN.FL.Y.0067.000000T0000Z-000000T0000Z/
/BRIO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
232 AM CDT Fri Jul 2 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Canadian River near Bridgeport.
* Until further notice.
* At 1:30 AM CDT Friday the stage was 12.2 feet.
* Action stage is 12.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The Canadian River will fall to 11.4 feet and then 
  begin rising early tomorrow afternoon. It will then rise again to 
  12.4 feet Monday morning. It will fall to 12.3 feet and then begin 
  rising slowly Monday evening.
* Impact...At 13.0 feet, Some brief flooding may occur over 
  croplands and pastures near the river in southern Blaine...
   northern Caddo... and southwestern Canadian counties. Low-lying 
  bottomlands near the river may be cut off from easy access by high 
  water in side channels.


&&

LAT...LON 3565 9863 3589 9863 3559 9832 3544 9793
      3526 9793 3547 9847

$$

CMS
361 
WGUS84 KOUN 021353
FLSOUN

Flood Advisory
National Weather Service Norman OK
853 AM CDT Fri Jul 2 2021

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  Canadian River near Bridgeport affecting Caddo, Blaine, Custer 
  and Canadian Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.


OKC011-015-017-039-030200-
/O.EXT.KOUN.FL.Y.0067.000000T0000Z-210703T1800Z/
/BRIO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
853 AM CDT Fri Jul 2 2021

...The Flood Advisory is now in effect until early tomorrow 
afternoon...

The Flood Advisory continues for
  the Canadian River near Bridgeport.
* Until Saturday afternoon.
* At 7:30 AM CDT Friday the stage was 12.1 feet.
* Action stage is 12.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The Canadian River is expected to fall to 11.9 feet 
  Saturday morning.
* Impact...At 12.0 feet, The river remains within its banks in 
  southern Blaine... northern Caddo... and southwestern Canadian 
  counties. Low-lying bottomlands near the river may be cut off from 
  easy access by high water in side channels.


&&

LAT...LON 3565 9863 3589 9863 3559 9832 3544 9793
      3526 9793 3547 9847

$$

SIX
407 
WGUS84 KOUN 021907
FLSOUN

Flood Advisory
National Weather Service Norman OK
207 PM CDT Fri Jul 2 2021

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  Canadian River near Bridgeport affecting Caddo, Blaine, Custer 
  and Canadian Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.


OKC011-015-017-039-030715-
/O.CON.KOUN.FL.Y.0067.000000T0000Z-210703T1800Z/
/BRIO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
207 PM CDT Fri Jul 2 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Canadian River near Bridgeport.
* Until Saturday afternoon.
* At 1:30 PM CDT Friday the stage was 12.1 feet.
* Action stage is 12.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The Canadian River is expected to fall below 12 feet 
  Saturday morning.
* Impact...At 12.0 feet, The river remains within its banks in 
  southern Blaine... northern Caddo... and southwestern Canadian 
  counties. Low-lying bottomlands near the river may be cut off from 
  easy access by high water in side channels.


&&

LAT...LON 3565 9863 3589 9863 3559 9832 3544 9793
      3526 9793 3547 9847

$$

Maxwell
947 
WGUS84 KOUN 030304
FLSOUN

Flood Advisory
National Weather Service Norman OK
1004 PM CDT Fri Jul 2 2021

...The Flood Advisory is cancelled for the following rivers in 
Oklahoma...

  Canadian River near Bridgeport affecting Caddo, Blaine, Custer 
  and Canadian Counties.

OKC011-015-017-039-030415-
/O.CAN.KOUN.FL.Y.0067.000000T0000Z-210703T0304Z/
/BRIO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1004 PM CDT Fri Jul 2 2021

...The Flood Advisory for the Canadian River near Bridgeport has 
been cancelled...

The Flood Advisory is cancelled for
  the Canadian River near Bridgeport.
* At 9:30 PM CDT Friday the stage was 11.9 feet.
* Flood stage is 14.0 feet.
* Forecast...The Canadian River is expected to continue falling.


&&

LAT...LON 3565 9863 3589 9863 3559 9832 3544 9793
      3526 9793 3547 9847

$$

JP

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at Jul 1, 3:40 AM CDT, 5 hours 7 minutes earlier.

Area forecast discussion, Jul 1, 3:40 AM CDT, 5 hours 7 minutes before
Area Forecast Discussion
National Weather Service Norman OK
340 AM CDT Thu Jul 1 2021

...New LONG TERM...

.SHORT TERM...
(Today and tonight)
Issued at 254 AM CDT Thu Jul 1 2021

The period through sunrise Friday will be dominated by the arrival
of a slow-moving front from Kansas and the associated rainfall.
Short-term models and observations indicated that the front that
is roughly bisecting Kansas east-west early this morning will move
into northern Oklahoma around mid-day today. It will slowly move
south keeping a northwest-southeast orientation through the
afternoon. By early evening it is expected to pass through the OKC
area. Numerous showers and thunderstorms are expected to form
along and behind the front which is also on the northern periphery
of the strong upper high over northern Texas. By sunrise Friday
the front may extend from south central Oklahoma toward the
northern Texas panhandle. These regions are in a slight risk for
flash flooding given the recent rains. Flood watches are in effect
for most of western, central, and northern Oklahoma and extending
a bit south of the Red River.

&&

.LONG TERM...
(Friday through Wednesday)
Issued at 336 AM CDT Thu Jul 1 2021

Widespread showers and storms are likely to be ongoing Friday
morning along and north of a cold front which will be continuing to
slowly move southward during the day Friday. The trend has been
towards a slightly slower frontal progression, with at least chance
PoPs now continuing through much of the day Friday for everywhere
outside of far northern Oklahoma. Chances for showers and storms
will also linger into Saturday for at least far southern Oklahoma
and western north Texas as the front weakens.

Winds will become southeasterly later Saturday into Sunday and
models suggest perhaps some upslope aided convection may fire on the
higher terrain to our west or even in the panhandles Sunday
afternoon. Steering flow is such that it will likely be hard for
this convection to make it very far eastward into our area, but
at least far western Oklahoma may see a chance for storms later in
the day Sunday or Sunday evening. The rest of the area is
expected to stay dry with moderate temperatures for this time of
year.

The early to middle part of next week will feature an upper ridge to
our west with a weakness in the height field lingering across Texas.
At this time it appears the better chances for daily showers and
storm chances will remain to our south and west, but slight chance
PoPs were retained for much of the area given some uncertainty this
far out. Temperatures will remain below average with highs in the
mid 80s each day.

Ware

&&

.AVIATION...
(00Z TAFS)
Issued at 605 PM CDT Wed Jun 30 2021

VFR conditions expected this evening and overnight across much of
the area. Exception will be northern Oklahoma, where some
lingering showers/storms may impact WWR/PNC/SWO at beginning of
forecast period. This will be the initial locations to see
additional precip develop Thursday morning as a front begins to
move south through the area. Storms will be prominent through
northern into central sections of Oklahoma tomorrow before higher
chances shifting south by the end of the forecast period. The
storms will be accompanied by MVFR and even a chance of IFR
conditions. South winds will veer to the southwest by mid-morning
and then to the north and northeast behind the front. Speeds
expected to remain below 12kts.

&&

.UPPER AIR...
Issued at 234 AM CDT Wed Jun 30 2021

No upper air flights are planned at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  86  69  82  65 /  80  60  50  20
Hobart OK         89  68  82  66 /  60  80  70  30
Wichita Falls TX  93  71  84  69 /  30  60  70  40
Gage OK           85  67  82  65 /  80  70  40  20
Ponca City OK     83  69  83  62 /  70  30  20   0
Durant OK         91  72  87  70 /  70  70  70  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Friday morning for OKZ006>008-011>030-
     034>038.

     Flood Watch from this evening through Friday evening for OKZ033.

TX...Flood Watch from this evening through Friday evening for
     TXZ083>085.

&&

SHORT TERM...09
LONG TERM....08
AVIATION...30
Hazardous weather outlook, Jul 1, 4:28 AM CDT, 4 hours 19 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
428 AM CDT Thu Jul 1 2021

OKZ004>048-050>052-TXZ083>090-020930-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
428 AM CDT Thu Jul 1 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Thunderstorm chances will increase today and tonight as a cold
front moves southward across the area. A few strong storms are
possible this afternoon and evening along the front.

.Heavy Rain...
Thunderstorms with heavy rain, especially in areas where the
ground is saturated, could lead to flooding in some locations
through tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

.Thunderstorms...
Storm chances gradually shift southward into southern Oklahoma
and western north Texas by Friday into the weekend. At least a low
chance for thunderstorms will return early next week across
portions of the area.

.Heavy Rain...
Because of saturated ground across much of the area, a risk for
flooding will continue through Friday, especially across southwest
Oklahoma and portions of western north Texas.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 12:07 PM CDTAreal Flood AdvisoryOUNCanadian, Cleveland, Lincoln, Oklahoma, Pottawatomie3 hr
Jul 1, 12:38 PM CDTAreal Flood AdvisoryOUNWoods3 hr
Jul 1, 1:02 PM CDTAreal Flood AdvisoryOUNGarfield, Grant3 hr
Jul 1, 1:23 PM CDTSpecial Weather StatementOUNPottawatomie37 min
Jul 1, 1:27 PM CDTAreal Flood AdvisoryOUNPottawatomie, Seminole3 hr
Jul 1, 1:31 PM CDTAreal Flood AdvisoryOUNBlaine, Canadian, Kingfisher3 hr
Jul 1, 1:36 PM CDTAreal Flood AdvisoryOUNCleveland, McClain, Pottawatomie3 hr
Jul 1, 1:37 PM CDTSpecial Weather StatementOUNCanadian38 min
Jul 1, 2:18 PM CDTFlash Flood WarningOUNCanadian, Kingfisher, Logan, Oklahoma6 hr
Jul 1, 2:23 PM CDTAreal Flood AdvisoryOUNLogan5 hr
Jul 1, 2:51 PM CDTSpecial Weather StatementOUNLogan24 min
Jul 1, 3:34 PM CDTFlash Flood Warning Considerable damage threatOUNLogan3 hr
Jul 1, 3:42 PM CDTSpecial Weather StatementOUNOklahoma33 min
Jul 1, 3:52 PM CDTFlash Flood Warning Considerable damage threatOUNCanadian, Cleveland, Grady, McClain, Oklahoma3 hr
Jul 1, 4:23 PM CDTFlash Flood Warning Considerable damage threatOUNCaddo, Cleveland, Comanche, Garvin, Grady, McClain3 hr
Jul 1, 4:50 PM CDTAreal Flood AdvisoryOUNLincoln, Pottawatomie3 hr
Jul 1, 5:39 PM CDTAreal Flood AdvisoryOUNStephens3 hr
Jul 1, 5:43 PM CDTAreal Flood AdvisoryOUNGarvin, Stephens3 hr
Jul 1, 5:46 PM CDTRiver Flood AdvisoryOUNLincoln, Oklahoma, Pottawatomie9 hr

Nearby

River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.